Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 5, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Jul 31, 2025, 2:13 AM EDT for Alcona County, Alpena County, Iosco County, Michigan. It took effect at Jul 31, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2025, 2:13 AM EDT (06:13 UTC)
- In effect from
- Jul 31, 2025, 8:00 AM EDT
- Expired
- Jul 31, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Iosco County, MI
The radar
The NCL Michigan radar (KAPX), 104 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 6.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WHUS43 KAPX 310613 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 213 AM EDT Thu Jul 31 2025 MIZ024-030-036-311415- /O.NEW.KAPX.BH.S.0005.250731T1200Z-250801T0000Z/ Alpena-Alcona-Iosco- 213 AM EDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high waves of 3 to 5 feet and rip currents. * WHERE...Alpena, Alcona and Iosco Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 31, 1:29 AM EDT, 44 minutes earlier. Its key messages:
- -Extended period of quiet weather with seasonable temperatures. -Canadian wildfire smoke continues to impact the area through midweek.
Area forecast discussion, Jul 31, 1:29 AM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 129 AM EDT Thu Jul 31 2025 .KEY MESSAGES... -Extended period of quiet weather with seasonable temperatures. -Canadian wildfire smoke continues to impact the area through midweek. && .SHORT TERM /THROUGH TONIGHT/... Issued at 212 PM EDT Wed Jul 30 2025 Pattern Synopsis...Shallow troffing over eastern Canada and Northeast U.S. along with surface high pressure persist through the period. Forecast Details...The northern extent of the remnants of a large convective complex made it a little further north than previously expected. In fact, it's still further north than any of the current high-res guidance. The precip shield is trending down in intensity and this trend is expected to continue into this evening. Still, light rain chances will persist into this evening across southern portions of the forecast area, with sprinkles possible as far north as the M-32 corridor. Once the convective remnants move out the the area the remainder of the period will be dry. Temperatures tonight will bottom out mainly in the 50s, with highs Thursday in the 70s. Smoke from Canadian wildfires will continue to spill across the Great Lakes region through at least Thursday. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 212 PM EDT Wed Jul 30 2025 Pattern Synopsis...Relatively stagnant weather pattern anticipated through the weekend, with predominantly neutral northwest upper-level flow, and surface high pressure. The pattern is expected to break down and become more progressive to start the next work week. Forecast Details...The stagnant weather pattern supports several days of "Chamber of Commerce" weather, aside from the wildfire smoke. Mostly dry conditions are expected through the weekend with seasonable temperatures. Daily highs in the mid 70s to lower 80s and daily lows mainly in the 50s. Some upper 40s overnight lows are possible Thursday and Friday nights over inland locations. Shower and storm chances likely to return early next week as the stagnant pattern breaks down. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 128 AM EDT Thu Jul 31 2025 Plenty of near-surface smoke resulting in widespread haze and resultant MVFR VSBYs tonight. ASOSs also picking up a ~4-5kft cloud deck in many spots -- which appears unlikely to actually be cloud, but smoke based on recent satellite imagery. Latest trends suggest smoke/haze concentrations diminish from northeast to southwest beginning around 10-11z at CIU, but not until midday/early afternoon for TVC/MBL. Otherwise, robust high based cu development expected this afternoon, especially inland northern lower MI. Winds out of the northeast today, breezy at times this afternoon before diminishing during the evening. && .APX WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && SHORT TERM...PBB LONG TERM...PBB AVIATION...MJG
Hazardous weather outlook, Jul 30, 10:48 PM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1048 PM EDT Wed Jul 30 2025 MIZ016>018-020>036-041-042-086>088-095>099-010300- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1048 PM EDT Wed Jul 30 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-010300- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1048 PM EDT Wed Jul 30 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:14 AM EDT | Small Craft Advisory | APX | 18 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.